What are the side effect of cardizem, metoprol and lisinopril overdose?

default
Posted on Mon, 22 Apr 2013 in Medicines and Side Effects
Question: What would be the effects of someone taking 5000 mgs of cardizem er, 500 mgs of metoprol succ and 2 bottles of lisinopril I am concerned of a friend
doctor
Answered by Dr. Vaishalee Punj 2 hours later
Hi

Thanks for your query

Cardizem is a diltiazem. It is usually given for hypertension, angina and heart rhythm disorders. The recommended dose is 30 to 360 mg in a day. Your friend has taken 17 times the upper level of recommended dose. in case of overdose the symptoms are heart-related like irregular and very slow pulse, heart failure, low blood pressure, drowsiness.

Metoprolol is a beta-blocker. It's intake in excessive doses along with Cardizem will result in abnormal heart rhythm and low blood pressure.

Lisinopril overdose will cause extremely low blood pressure and renal failure.

Your friend will be drowsy and will have low blood pressure and heart rhythm disturbances. As all the three medicines are used to treat hypertension, their effect will be additive. It is very important to decontaminate the gut of the patient and take care of his circulation.

I hope your friend survives this episode.

Take care.
Praying for your friend.

Dr Vaishalee Punj


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj 15 minutes later
What do you think the chances of survival would be? Is this a painful process?
doctor
Answered by Dr. Vaishalee Punj 13 minutes later
Hi

Most patients on a single drug overdose can survive by aggressive medical treatment, but three-drug overdose can be hard to manage and the death rates can go high. Your friend will be drowsy and will not know about what is going on.
His blood pressure, electrolyte abnormality and heart rhythm need to be taken care of.

Dr Vaishalee Punj
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj 23 minutes later
How long would it be before the initial onset of symptoms? What would happen if he didn't seek treatment? What would irregular heart rhythms feel like? Would breathing feel compromised?
doctor
Answered by Dr. Vaishalee Punj 10 minutes later
Hi.

Usually the onset of symptoms is within a few hours.
He has to seek medical attention as soon as overdose is suspected.
Irregular heart rhythms feel like chest discomfort, racing of heart, dizziness.
Yes, he may have difficulty breathing.

Dr Vaishalee Punj
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Vaishalee Punj 10 hours later
WoulD this be a painful procEss
doctor
Answered by Dr. Vaishalee Punj 13 hours later
Hi

There may be some discomfort. Doctors will take care of any pain that may occur during the process.

Dr Vaishalee
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Vaishalee Punj 57 minutes later
Overall what do you think the outcome of this would be
doctor
Answered by Dr. Vaishalee Punj 8 hours later
Hi

It is hard to predict the outcome as I am not aware of the patient's clinical condition and the standard of medical care he is getting. Time lapse has a significant role on mortality in cases of acute poisoning.

Hoping for the best.

Dr Vaishalee Punj
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Vaishalee Punj 2 days later
Hi Just wondering what would be the scenario if this person did not seek medical assistance would they just die or would the pain they would be experiencing at home be so overwhelming that they would have to seek treatment?
doctor
Answered by Dr. Vaishalee Punj 18 hours later
Hi

If such a patient fails to seek medical help, then they may die of circulatory collapse.

Most patients change their mind after ingestion of toxic doses but this patient may not be in a position to dial 911.

Pain may not be overwhelming.

It is better to seek medical attention beforehand to prevent such episodes or complications.

Dr Vaishalee Punj
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
default
Follow up: Dr. Vaishalee Punj 1 hour later
Would they just fall asleep and pass away then
Also what is circulatory collapse is that painful how long could one survive without medical care
doctor
Answered by Dr. Vaishalee Punj 22 hours later
Hi

Circulatory collapse is when blood circulation fails to keep up with demands of the body.

They may pass away or they may wake up with long-lasting damage to organs like brain. Outcome is hard to predict.

It is better that you discuss your concerns with a physician. They are well-trained to handle such a situation.

Dr Vaishalee Punj
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2349 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Heart rhythm disorder

doctor1 MD

I had a "Grieving Haerat Syndrome" event on Feb. 19th of this year with a follow up Echo test this week that showed my number is only "halfway"(46...

doctor1 MD

For the last several days I have been experiencing a mild pain from time to time in the right ear. Duration of pain episode is brief. My concern is...

doctor1 MD

My husband is 68, History of Rectal cancer with neo-adjuvant treatment and surgery with the removal of his spleen, CVA due to Essential...

doctor1 MD

to resoected sir,i had take 5times,for 5days the amitrptyline20mg for my migraine.now my migraine is solved.but now i have fast heart beat and pain...

doctor1 MD

hi im 35 years old a recently been prescribed rigevidon as my first time pill.i was prescribed this for painful irregular periods and suffer from...

Get personalised answers from verified doctor in minutes across 80+ specialties

182 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2